Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 30, NWS Jackson, MS

February 13, 2007Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 13, 2007, 5:46 AM CST for Forrest County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 5:46 AM CST (11:46 UTC)
Expired
Feb 13, 2007, 6:15 AM CST
In force
29 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Forrest County, MS

The radar

The Mobile radar (KMOB), 117 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 2:43 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 131147
SVRJAN
MSC035-131215-
/O.NEW.KJAN.SV.W.0030.070213T1146Z-070213T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
546 AM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG

* UNTIL 615 AM CST

* AT 546 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR HATTIESBURG...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS.

THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3141 8935 3102 8934 3103 8914 3144 8914

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 4:02 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 13, 4:02 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CST TUE FEB 13 2007

.SHORT TERM...AN ACTIVE DAY IS IN PROGRESS FOR THE ARKLAMISS
REGION THIS MORNING.  WATER VAPOR IMAGERY SHOWS THE UPPER LOW MOVING
OVER EASTERN OKLAHOMA THIS MORNING.  THE SURFACE LOW IS SITUATED
OVER WEST CENTRAL ARKANSAS WITH THE ACTUAL COLD FRONT STRETCHING
ACROSS TEXAS FROM KTRL TO KSJT.  THE INITIAL SURFACE CONVERGENCE
AXIS IS CURRENTLY MOVING QUICKLY ACROSS THE CWFA.  SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THIS AREA LOCATED EAST OF THE
INTERSTATE 55 CORRIDOR...AND APPROACHING THE INTERSTATE 59
CORRIDOR.  DEW POINTS ARE RISING OVER THE AREA...REACHING AT OR
AROUND 60 FROM HBG TO NEAR MLU.  AS THE ENVIRONMENT HAS BEEN
BECOMING MORE FAVORABLE...WE HAVE ALSO SEEN AN INCREASE IN RADAR
ACTIVITY ACROSS SOUTHERN PORTIONS OF THE CWFA...AS EXPECTED. AS THIS
BAND OF SHOWERS AND THUNDERSTORMS MOVES EAST THROUGH THE AREA...THE
MAIN AREA OF CONCERN LOOKS TO REMAIN SOUTH OF THE INTERSTATE 20
CORRIDOR WHERE MORE MOISTURE WILL BE LOCATED.

ONCE THIS INITIAL CONVERGENCE AXIS MOVES THROUGH THE AREA...WE
SHOULD BE ABLE TO GET A BREAK IN THE ACTIVITY UNTIL THE ACTUAL COLD
FRONT MOVES THROUGH THE AREA.  THE FRONT SHOULD BEGIN TO MOVE
THROUGH THE CWFA...MAINLY BETWEEN 15Z-21Z.  ANOTHER ROUND OF SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THIS SECONDARY ROUND OF SEVERE
WEATHER.  AT THIS POINT...THE SURFACE LOW WILL BE MOVING INTO
CENTRAL TN. THE MAIN AREA OF CONCERN WITH THIS SECONDARY ROUND WILL
SHIFT TO THE NORTHEAST AND EAST CENTRAL PORTIONS OF THE FORECAST
AREA...MAINLY ALONG AND NORTHEAST OF A GREENWOOD TO FOREST TO LAUREL
LINE. INSTABILITY OVER THIS REGION WILL BECOME GREATER...EVEN MORE
SO THAN WHAT WE HAVE/WILL SEE OVER THE CWFA WITH THIS INITIAL ROUND
OF SEVERE WEATHER.  ML CAPES OVER THIS REGION WILL INCREASE TO
AROUND 800-1000 J/KG AND DEW POINTS WILL GET TO NEAR OR AROUND 60
OVER EASTERN AND SOUTHERN PORTIONS OF THE CWFA. HEIGHTS AND
PRESSURES WILL FALL A BIT AS THE SYSTEM MOVES OVER THIS AREA. AND
LAPSE RATES WILL BECOME A LITTLE STEEPER OVER THIS AREA AS 500MB
TEMPS COOL TO AROUND -18C TO -20C...WITH 925MB TEMPS RANGING FROM
12C TO 14C OVER THIS AREA. AGAIN...WITH THIS ROUND OF SEVERE
WEATHER...THE MAIN CONCERN WILL BE HAIL. THIS THREAT WILL BEGIN TO
DIE DOWN DURING THE EARLY AFTERNOON HOURS...ENDING BETWEEN 20Z-22Z.
SHOWERS WILL LINGER OVER THE NORTHEASTERN PORTION OF THE CWFA
THROUGH THE EVENING HOURS BEFORE CLEARING OUT BY AROUND MIDNIGHT
TONIGHT.

ONCE THIS MOVES THROUGH...THE BIG STORY WILL BE COLD TEMPERATURES
MOVING INTO THE REGION.  HIGH TEMPERATURES EARLY THIS AFTERNOON WILL
BE REACHING THE LOWER TO MIDDLE 70S ACROSS THE SOUTHEASTERN PORTION
OF THE CWFA...MIDDLE TO UPPER 60S ALONG THE NATCHEZ TRACE...AND
COOLER IN THE UPPER 50S IN THE DELTA REGION.  MUCH COOLER
TEMPERATURES WILL MOVE INTO THE AREA BEHIND THIS FRONT WITH LOWER TO
MIDDLE 30S FOR LOW TEMPERATURES TONIGHT AND HIGHS ON WEDNESDAY ONLY
REACHING THE LOWER 40S WITH A FEW MIDDLE 40S SNEAKING IN OVER THE
SOUTH. /14/

.LONG TERM...QUIET EXTENDED PORTION OF THE FCST WHICH WILL MAINLY BE
JUST A TEMP FORECAST. A RATHER COLD AIRMASS WILL CONTINUE TO PUSH
INTO THE AREA WED NIGHT THROUGH THU NIGHT WITH TEMPS BEGINNING TO
MODERATE THIS WEEKEND.

WED NIGHT THROUGH FRI MORNING...HIGH PRESSURE WILL CONTINUE TO MOVE
SOUTH THROUGH THE PLAINS WITH CAA CONTINUING THROUGH THE NIGHT WED
AND INTO THU NIGHT. WITH TEMPERATURES STRUGGLING TO WARM MUCH WED
THERE SHOULD BE NO PROBLEM SEEING LOWS THU MORNING IN THE 20S TO
NEAR 30 EVEN WITH A GOOD BIT OF CLOUD COVER EXPECTED. THERE IS AN
OUTSIDE CHANCE OF SEEING A FEW FLURRIES ACROSS THE NRN 3RD OF THE
CWA WED NIGHT AND THU MORNING. THE SNDG WILL BE BELOW FREEZING BUT
THERE IS JUST NOT A LOT OF MOISTURE TO WORK WITH SO I WILL KEEP THE
FCST DRY RIGHT NOW. THU WILL BE ANOTHER COLD DAY. H925 TEMPS WILL
ONLY BE IN THE -6 TO -4 RANGE. EVEN WITH CLOUDS STARTING TO THIN OUT
DURING THE DAY THESE LL TEMPS WILL MAKE IT HARD FOR MANY LOCATIONS
ALONG AND NORTH OF I 20 TO EVEN APPROACH 40 DEGREES. I LIKE THE
PREVIOUS FCST FOR HIGHS WHICH IS A FEW DEGREES COOLER THAN THE NEW
MEX SO I WILL STICK CLOSER TO THAT THAN THE GUI. NOW WITH SKIES
STARTING TO CLEAR OUT LATE IN THE DAY THU AND HIGHS ONLY IN THE
UPPER 30S TO LOWER 40S THE STAGE WILL BE SET FOR A COLD NIGHT...AS A
MATTER OF FACT THIS LOOKS TO BE THE COLDEST NIGHT THIS YEAR AND
COLDEST SINCE THAT COLD SNAP WE HAD IN EARLY DEC WHERE SOME PLACES
GOT INTO THE MID TEENS. THERE IS AN OUTSIDE CHANCE OF SEEING A FEW
RECORDS FRI MORNING BUT WE WILL HAVE TO COOL TO OUR POTENTIAL. THE
BEST CHANCE TO SEE RECORDS LOOK TO BE GWO AND TVR WHERE THE RECORD
LOWS ARE 17 AND 21 RESPECTIVELY. THE RECORD LOW AT JAN IS 18 SO WE
WILL BE CLOSE BUT THAT MAY BE JUST OUT OF OUR REACH.

LL TEMPS WILL START TO WARM UP FRI AND INTO SAT BEFORE THE NEXT
FRONT COMES THROUGH SAT AFTN. THIS WILL ALLOW HIGHS TO BE WARMER
BOTH FRI AND SAT BUT WE SHOULD STILL BE WELL BELOW NORMAL. HIGHS ON
SAT MAY ACTUALLY OCCUR AROUND MIDDAY OVER MANY AREAS AS THE COLD
FRONT MOVES THROUGH. NOT EXPECTING ANY RAIN WITH THIS FRONT AS WE
WILL REMAIN QUITE DRY. THE NEXT CHANCE FOR RAIN LOOKS TO BE SOME
TIME EARLY TO MID NEXT WEEK. /CAB/

&&

.AVIATION...MAINLY MVFR CONDITIONS WITH PERIODS OF IFR WILL CONTINUE
THROUGH MUCH OF THE DAY. SHOWERS AND THUNDERSTORMS OVER EASTERN
PORTIONS OF THE AREA WILL MOVE OUT BY AROUND 11-14Z.  ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO WESTERN
PORTIONS OF THE AREA BETWEEN 15-17Z AS THE COLD FRONT MOVES INTO THE
REGION FROM THE WEST.  WITH THIS SECOND ROUND OF SHOWERS AND
THUNDERSTORMS...THE BULK OF THE ACTIVITY WILL OCCUR OVER EASTERN
PORTIONS OF THE AREA (MAINLY AFFECTING GTR AND MEI...AND POSSIBLY
HBG). THIS REGION IS WHERE THE BEST INSTABILITY AND MOISTURE WILL BE
LOCATED.  ACTIVITY WILL BEGIN TO CALM DOWN OVER THIS AREA BETWEEN
20-22Z...LEAVING SHOWERS OVER THIS REGION THROUGH THE EVENING
HOURS.  CONDITIONS WILL BEGIN TO IMPROVE AS WE MOVE INTO THE EVENING
AND OVERNIGHT HOURS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  32  43  26 /  50  12   0  11
MERIDIAN      71  34  44  26 /  89  19   0   6
VICKSBURG     62  33  42  28 /  38  10   0  13
HATTIESBURG   75  37  45  31 /  54   9   0  10
NATCHEZ       65  33  43  27 /  22   9   0  13
GREENVILLE    59  31  40  24 /  50  12   0  13
GREENWOOD     60  30  41  24 /  69  14   0  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

99/99
Hazardous weather outlook, Feb 13, 5:46 AM CST, 0 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141146-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0546 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A SECOND ROUND OF SEVERE WEATHER WILL BE POSSIBLE TODAY FOR THE
OUTLOOK AREA FROM AROUND 9 AM TO 4 PM. AS THE ACTUAL COLD FRONT
MOVES THROUGH THE AREA TODAY IT WILL CLASH WITH NEAR 70 DEGREE
TEMPERATURES. THIS WILL COMBINE WITH COLDER TEMPERATURES ALOFT TO
ALLOW FOR STEEP LAPSE RATES TO AID IN SEVERE THUNDERSTORM
DEVELOPMENT.  ONLY A PORTION OF THE FORECAST AREA WILL BE UNDER
THE RISK WITH THIS SECOND ROUND OF SEVERE STORMS.  AT THIS TIME
AREAS EAST OF A GREENVILLE TO JACKSON TO BROOKHAVEN LINE WILL BE
UNDER THE OF STRONG TO SEVERE STORMS.  A MORE ENHANCED SEVERE
WEATHER RISK WILL EXIST FOR AREAS EAST OF A EUPORA TO NEWTON TO
QUITMAN LINE.  THIS ENHANCED AREA WILL BE UNDER THE GREATEST
INSTABILITY AND IN A LOCATION WHERE STORMS HAVE TIME TO MATURE.
MOST OF THE SEVERE WEATHER WILL BE IN THE FORM OF HAIL...SOME UP
TO QUARTER TO GOLF BALL SIZE.  A SMALLER RISK WILL EXIST IN THE
FORM OF DAMAGING WINDS AND POSSIBLY EVEN ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Feb 13, 3:21 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND DMG     2 N WESSON              31.73N 90.40W
02/13/2007                   COPIAH             MS   LAW ENFORCEMENT

            TREES DOWN REPORTED BY LINCOLN COUNTY S.O.

&&

BURSE
Local storm report, Feb 13, 3:28 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     HAIL             5 W BROOKHAVEN          31.58N 90.53W
02/13/2007  E0.25 INCH       LINCOLN            MS   LAW ENFORCEMENT

            SEVERAL REPORTS OF PEA SIZE HAIL REPORTED BY LINCOLN S.O.

&&

BURSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:16 AM CSTSevere Thunderstorm WarningJANFranklin29 min
Feb 13, 2:37 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln38 min
Feb 13, 3:00 AM CSTSevere Thunderstorm WarningJANRankin, Simpson45 min
Feb 13, 3:33 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln42 min
Feb 13, 3:39 AM CSTSevere Thunderstorm WarningJANScott, Smith36 min
Feb 13, 3:48 AM CSTTornado WarningJANScott, Smith27 min
Feb 13, 4:06 AM CSTTornado WarningJANNewton39 min
Feb 13, 4:07 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion38 min
Feb 13, 4:15 AM CSTTornado WarningJANJefferson Davis27 min
Feb 13, 4:35 AM CSTTornado WarningJANForrest55 min
Feb 13, 4:40 AM CSTTornado WarningJANLauderdale50 min
Feb 13, 4:58 AM CSTSevere Thunderstorm WarningJANMarion37 min
Feb 13, 5:05 AM CSTTornado WarningJANKemper28 min
Feb 13, 5:20 AM CSTSevere Thunderstorm WarningJANClarke40 min
Feb 13, 5:27 AM CSTSevere Thunderstorm WarningJANLamar33 min
Feb 13, 3:09 PM CSTSevere Thunderstorm WarningJANKemper36 min
Feb 13, 3:19 PM CSTSevere Thunderstorm WarningJANLowndes41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.